New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Valorie
Regular Member


Date Joined Nov 2004
Total Posts : 64
   Posted 2/12/2008 6:37 AM (GMT -7)   
Hello All-
 
Need some advice please. Have been in a flare since late October. We tried to manage w/o pred but gave up and started that on 1/4/08. I started out on 40 mg and within a week saw a big difference in the frequency of diarrhea, pain and fatigue. Of course have the joyous side effects of the drug to compensate but still worth it. So have started tapering and with one bump in the road at 30 was able to get down to 20 w/o any problems. However once i dropped down to 15mg the pain came back and the diarrhea increased again. It still is not as bad as it was before- have maybe 2-5 episodes a day but have tremendous pressure and urgency and episodes of incontinence and the pain afterwards lasts forever. I dread the after more than the actual diarrhea. The pain doesnt seem to change whether i go 1 or 5 x a day- anytime i go it hurts. Have never had this kind of pressure either- sometimes i am not sure where it is going to come out- have no fistulas but keep thinking that maybe i am getting close to developing one but dont know if that is just in my head. So i brought the pred back up to 20 mg a few days ago but havent had much of a response yet. I am having a hard time with managing the pain- i had been using darvocet and ultram in the past but then those expired and they moved me up to vicoden. I hate the vicoden- it dulls the pain and gives me nasty side effects. Does anyone have any suggestions for other meds? i would think there would be somethng in between darvocet and vicoden? i also have ibs and have a constant running debate with my gastro over what is ibs related and what is crohns related- despite the fact i have had elevated sed rates and repeat biopsies showing inflammation throughout my colon. Any thoughts and suggestions greatly appreciated. I have also gone back to a bland low res diet.. yay.. thanks for listening and have a pain free day.

gumby44
Veteran Member


Date Joined Nov 2007
Total Posts : 4099
   Posted 2/12/2008 10:08 AM (GMT -7)   
I have IBS and Crohn's in my ileum and small intestine. I can never figure out what is related to my bouts of C and D. It seems like you may need other meds besides the Prednisone to control the Crohns and your symptoms. What else do they have you on? Entocort is less systemic than Prednisone, and you can be on it for a longer length of time...have you tried that? I hate Vicodin...It gives me stomach pain (like I need that!) and makes me loopy. I have taken .25 of Xanax at night when I have pain. Xanax is really an anti-anxiety med, but it relaxes me enough that I can fall asleep. I still have pain, but don't care about it as much! Hope this helps
49 yr. old female, diagnosed with Crohn's in small intestine and terminal ileum Sept-Oct. 2007
currently taking Pentasa 2750 mg- 9pills/day and on and off Prednisone for flares


Valorie
Regular Member


Date Joined Nov 2004
Total Posts : 64
   Posted 2/12/2008 12:20 PM (GMT -7)   
i am taking colazaal for the crohns- also ambien at nite to sleep but that usually only gives me 4-5 hrs due to the pred.. i am alao getting thr worst leg cramps the lsat few days with the increase in D so dont know if that is warning signs of dehyration or unrelated. had to go into the hospital when i first stated the pred for an infusion. thanks

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/12/2008 4:08 PM (GMT -7)   

May I suggest you get your potassium checked as the leg cramps could be a symptoms of low K+ decond degree to the D.

 


 
Kitt, Moderator: Anxiety ~ Panic  ~ Crohn's
*~* http://www.healingwell.com/donate *~*
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


ozonehole
Veteran Member


Date Joined Dec 2006
Total Posts : 559
   Posted 2/13/2008 5:11 PM (GMT -7)   
I agree with stkitt that potassium deficiency could be a cause of the muscle cramps. I had this problem myself. I've found that the best way to add potassium to one's diet is to buy what is commonly sold (at supermarkets) as "salt substitute". It's actually pure potassium chloride. It should be taken dissolved in water - I put about 1/4 teaspoon in a full glass of water. It tastes terrible, but if you flavor the water with something like Crystal Lite, or use fruit juice instead of water, you get something that tastes like Gatorade (not surprising - this is basically homemade Gatorade). I drink at least one glass a day, and my cramps have disappeared.

I recommend that you NOT take potassium pills. For one thing, the quantity of potassium in one of those pills is very small so you need to take a lot, and they are expensive. Plus the pills have been found to damage the stomach lining, which is the last thing a Crohnie needs.
Crohn's since 1988
3 resections

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:23 PM (GMT -7)
There are a total of 2,734,355 posts in 301,205 threads.
View Active Threads


Who's Online
This forum has 151325 registered members. Please welcome our newest member, artgal234.
367 Guest(s), 15 Registered Member(s) are currently online.  Details
Tnmproject, desert bound, Jasperilla, Wanda1225, Teamchris, Gear, Scaredy Cat, reminder, Redwing57, jdcd57, ChickNorris, time2reclaim, exqualls, artgal234, snowboat


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer